Alert archive / Washington / Gale Warnings in 2013
Gale Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 3, 2013, 7:18 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2013, 7:18 AM PST (15:18 UTC)
- Expired
- Jan 3, 2013, 12:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
584 WHUS76 KSEW 031518 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 718 AM PST THU JAN 3 2013 PZZ130-032330- /O.UPG.KSEW.SC.Y.0002.000000T0000Z-130104T1200Z/ /O.NEW.KSEW.GL.W.0002.130103T1518Z-130103T2000Z/ /O.EXB.KSEW.SC.Y.0001.130103T2000Z-130104T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 718 AM PST THU JAN 3 2013 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...EAST WIND 25 TO 35 KNOTS...BECOMING SOUTHEAST 20 TO 30 KNOTS IN THE AFTERNOON. * SEAS...WEST SWELL 7 FEET AT 13 SECONDS. * WIND WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-032330- /O.CON.KSEW.SC.Y.0001.000000T0000Z-130104T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 718 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND AND WAVES...EAST TO SOUTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>134-032330- /O.CON.KSEW.SC.Y.0001.130103T1800Z-130104T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 718 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
756 WHUS76 KSEW 031701 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 901 AM PST THU JAN 3 2013 PZZ130-040115- /O.CON.KSEW.GL.W.0002.000000T0000Z-130103T2000Z/ /O.CON.KSEW.SC.Y.0001.130103T2000Z-130104T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 901 AM PST THU JAN 3 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY... * WIND...EAST WIND 25 TO 35 KNOTS...BECOMING SOUTHEAST 20 TO 30 KNOTS IN THE AFTERNOON. * SEAS...WEST SWELL 7 FEET AT 13 SECONDS. * WIND WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-040115- /O.CON.KSEW.SC.Y.0001.000000T0000Z-130104T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 901 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND AND WAVES...EAST TO SOUTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>134-040115- /O.CON.KSEW.SC.Y.0001.130103T1800Z-130104T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 901 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 3, 3:30 AM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 3, 3:30 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST THU JAN 3 2013
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL BRING CLOUDS AND LIGHT RAIN
BACK TO WESTERN WASHINGTON THIS AFTERNOON AND EVENING. A WEAK UPPER
LEVEL RIDGE WILL CROSS THE REGION ON FRIDAY FOR DRIER WEATHER.
EXPECT MORE RAIN ON SATURDAY AND SUNDAY AS A WEAK UPPER LEVEL TROUGH
MOVES INLAND. THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH EARLY
NEXT WEEK.
&&
.SHORT TERM...CROSS-CASCADE PRES GRADIENTS AND EASTERLY WINDS ARE
EASING THIS MORNING. THE WIND ADVISORY FOR THE EAST PUGET SOUND
LOWLANDS WILL EXPIRE AT 6 AM AS PLANNED. HIGHEST WINDS ARE OVER THE
NORTH BEND AREA WHERE LOCAL GUSTS TO 45 MPH POSSIBLE.
IT IS ANOTHER CHILLY MORNING ACROSS WESTERN WA WITH TEMPERATURES
MAINLY IN THE 20S. THERE IS SHALLOW PATCHY FOG ACROSS THE SW
INTERIOR...BUT OTHERWISE EXPECT ANOTHER MOSTLY SUNNY MORNING. CLOUDS
WILL INCREASE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL TROUGH
SWINGS NORTH THROUGH THE REGION. THIS SYSTEM WILL BRING LIGHT RAIN
TO THE COAST THIS AFTERNOON...WITH RAIN SPREADING TO THE INTERIOR
THIS EVENING. EXPECT SOME BREEZY WINDS TOO. THE LOW LEVEL AIR MASS
IS PRETTY WARM TONIGHT WITH TEMPS REMAINING ABOVE FREEZING...CHANCES
OF LOWLAND SNOW ARE SLIM. THE MOUNTAINS WILL SEE A FEW INCHES OF
FRESH SNOW WITH SNOW LEVELS NEAR THE PASSES.
A WEAK UPPER LEVEL RIDGE WILL CROSS WESTERN WA ON FRIDAY FOR A BRIEF
BREAK IN THE WEATHER. MODELS SHOW A FEW LIGHT SPRINKLES DURING THE
MORNING BUT THIS MAY ONLY AFFECT THE MOUNTAINS. THE ONLY CHANGE WAS
TO INCREASE THE CLOUD COVERAGE...THE LOW LEVEL MOISTURE DOES NOT
SCOUR OUT. THE SKIES LOOK MOSTLY CLOUDY WITH SOME BREAKS LATE IN THE
DAY.
OUR NEXT FRONT ARRIVES ON SATURDAY AS THE RIDGE EXITS. BUT THE
MODELS SHOW THIS FRONT SHEARING APART AS IT MOVES INLAND. THE
TIMING IS A BIT SLOWER TOO AND MAY NOT SEE ANY LIGHT PRECIP UNTIL
THE AFTERNOON OR EVENING. WILL NEED TO MAKE FURTHER ADJUSTMENTS TO
THE FORECAST IF THIS PANS OUT. THERE IS WEAK TROUGHING OVER THE AREA
ON SUN FOR A FEW MORE SHOWERS ACROSS WESTERN WA. 33
.LONG TERM...THE WEATHER PATTERN LOOKS MORE ACTIVE DURING THE LONG
TERM PERIOD. THE FLOW ALOFT IS NEARLY ZONAL AS THE POLAR JET STEERS
MOISTURE OUR WAY. A SERIES OF WET AND ACTIVE SYSTEMS MAY CLIP THE
REGION...ESPECIALLY THROUGH THE MON-WED TIMEFRAME. 33
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED THROUGH THE NEXT 7 DAYS.
&&
.AVIATION...AN UPPER LEVEL TROUGH WILL LIFT NE ACROSS WRN WA THIS
AFTERNOON AND EVENING. LIGHT SLY FLOW WILL BECOME MODERATE SW FLOW
ALOFT LATE TODAY AND TONIGHT. THE AIR MASS WILL WILL BE DRY AND
STABLE THIS MORNING...EXCEPT RESIDUAL NEAR-SURFACE MOISTURE.
MOISTURE WILL INCREASE AT ALL LEVELS THIS AFTERNOON WITH LIGHT RAIN
DEVELOPING THROUGH THE EVENING.
THE MOST LIKELY AREAS TO HAVE FOG THIS MORNINGS WILL BE THE
SOUTHWEST INTERIOR AND S PUGET SOUND. VISIBILITIES MAY FALL BELOW
1/2SM AT TIMES. OTHERWISE...VFR CONDITIONS WITH CIGS FALLING INTO
THE 4000 TO 6000 FT RANGE THIS AFTERNOON AS FRONTAL MOISTURE
ARRIVES. MVFR CIGS WILL BECOME WIDESPREAD THIS EVENING AS LIGHT RAIN
DEVELOPS.
KSEA...SE WIND 3 TO 6 KT...BECOMING SLY. DEW POINTS ARE VERY LOW SO
THERE THERE IS LESS THAN A 20 PERCENT CHANCE OF SHALLOW REACHING THE
TERMINAL THIS MORNING. LIGHT RAIN WITH CIGS DOWN TO 4K FT WILL
DEVELOP BY 02Z THIS EVENING. DTM
&&
.MARINE...A NEGATIVE TILT SURFACE TROUGH WILL MOVE INTO THE COASTAL
WATERS THIS AFTERNOON. OFFSHORE FLOW AHEAD OF THIS SYSTEM WILL
CONTINUE TO PRODUCE SMALL CRAFT EASTERLY WINDS AT THE WRN STRAIT AND
ALSO OVER THE COASTAL WATERS. AS THE TROUGH REACHES THE AREA AND
GRADIENTS TIGHTEN UP...SMALL CRAFT ADVISORY SOUTHEAST WINDS WILL
EXPAND TO BOTH ENTRANCES TO THE STRAIT...ADMIRALTY INLET...AND
NORTHERN INLAND WATERS THIS AFTERNOON AND TONIGHT.
OFFSHORE FLOW WILL RESUME FRIDAY AS HIGH PRESSURE STRENGTHENS AGAIN
OVER THE NORTHERN ROCKIES. WEAK FRONTS WILL AFFECT THE FORECAST AREA
SATURDAY THROUGH MONDAY. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY EAST PUGET SOUND LOWLANDS UNTIL 6 AM THIS
MORNING.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...ENTRANCES TO THE STRAIT
OF JUAN DE FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:38 PM PST | Wind Advisory | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.